Tennessee, 2006Damaging Wind in Tennessee, June 1, 2006
June 1, 2006 · NWS MRX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 1, 2:40 PM EST, 4 hours 10 minutes earlier.
Area forecast discussion, Jun 1, 2:40 PM EST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
340 PM EDT THU JUN 1 2006
.SHORT TERM...(TONIGHT THROUGH SATURDAY)...CONVECTION FIRING AGAIN
THIS AFTERNOON...WITH STORMS IN THE WESTERN CWA STARTING TO PICK UP
SOME OF THE SOUTHWESTERLY FLOW AS UPPER TROUGH APPROACHES. PRECIP
CHANCES WILL BE INCREASING THIS EVENING THROUGH FRIDAY NIGHT AS
FRONT AND ASSOCIATED LIFT TRUDGE THROUGH THE CWA FROM NW. MARGINAL
SEVERE CHANCES FRIDAY DEPENDING INSTABILITY THAT MAY BE LIMITED BY
LARGE RAIN/CLOUD SHIELD. AM GOING CLOSER TO GFS TIMING OF FRONT...A
LITTLE FASTER THAN NAM. THIS ALLOWS LOWER POPS STARTING FRIDAY
EVENING.
UPPER COLD POOL PROGGED TO SETTLE INTO AREA...STEEPENING LAPSE
RATE...SO KEEPING SOME CHANCE CATEGORY POPS ACROSS THE
NORTHEASTERN SECTIONS SATURDAY AS SURFACE DEW POINTS IN THAT AREA
STAY IN THE 50S. WOULD EXPECT LIFTED INDICES TO AROUND -2 SATURDAY
AFTERNOON OVER NORTHEASTERN SECTIONS.
GUIDANCE TEMPS IN FAIRLY GOOD AGREEMENT...EVEN WITH FRONTAL
POSITIONING DIFFERENCES. BIGGEST TEMPERATURE CHALLENGE WILL BE
FRIDAY HIGH TEMPS WHERE AREAS THAT MIGHT RECEIVE NO SUN AND FAIR
AMOUNTS OF RAIN COULD UNDERCUT FORECAST HIGH TEMP.
.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)...UPPER TROF FINDS A
HOME OVER THE EASTERN U.S. THIS WEEKEND AND A CLOSED LOW EVEN
DEVELOPS. UPPER LOW PROGGED TO SHIFT SOUTHEAST FROM THE GREAT LAKES
ACROSS THE CENTRAL APPALACHIANS WITH IMPACT ON THE FORECAST AREA
SUNDAY INTO MONDAY. USED SLIGHT CHANCE FOR CONVECTION WITH EMPHASIS
ACROSS SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE ON SUNDAY AND THEN
USED AREA WIDE SLIGHT CHANCE POP FOR MONDAY AS UPPER LOW MOVES
CLOSER TO THE REGION. KEPT A DRY DAY GOING FOR TUESDAY AND THEN WENT
WITH A SLIGHT CHANCE POP AGAIN WEDNESDAY THROUGH THURSDAY AS
ATMOSPHERIC INSTABILITY INCREASES AND NEXT UPPER LEVEL WAVE DROPS
SOUTHEAST ACROSS THE GREAT LAKES INTO THE OHIO VALLEY WITH PERHAPS
MORE ORGANIZED TSRA DEVELOPMENT AHEAD OF ANOTHER COLD FRONT WHICH
DESCENDS TOWARD THE TENNESSEE VALLEY AND APPALACHIANS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 87 69 82 63 / 30 80 80 30
KNOXVILLE MCGHEE TYSON AIRPORT, TN 85 67 77 61 / 40 80 80 30
OAK RIDGE, TN 84 68 76 60 / 50 80 80 30
TRI CITIES AIRPORT, TN 84 64 75 57 / 40 90 90 30
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
GM/20
Hazardous weather outlook, Jun 1, 4:01 AM EST, 14 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
501 AM EDT THU JUN 1 2006
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-021000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
501 AM EDT (401 AM CDT) THU JUN 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL APPROACH THE TENNESSEE RIVER VALLEY TONIGHT.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP LATER TODAY AND CONTINUE THROUGH FRIDAY MORNING. A FEW OF
THESE STORMS COULD BECOME STRONG WITH GUSTY WINDS...HEAVY RAINFALL
AND POSSIBLE HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A SLOW MOVING COLD FRONT WILL MOVE THROUGH THE TENNESSEE VALLEY AND
SOUTHERN APPALACHIANS FRIDAY. SHOWERS AND THUNDERSTORMS WILL
CONTINUE THROUGH MUCH OF THE DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
TD
In the hours before
Local storm report, Jun 1, 1:11 PM EST, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
211 PM EDT THU JUN 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG CHATTANOOGA 35.07N 85.26W
05/26/2006 HAMILTON TN UTILITY COMPANY
FROM 440 TO 505 PM...A TOTAL OF SEVEN TREES DOWNED
POWERLINES ACROSS THE SOUTHERN TWO-THIRDS OF HAMILTON
COUNTY. REPORTED BY THE ELECTRIC POWER BOARD.
0450 PM TSTM WND DMG 4 N CHUCKY 36.27N 82.69W
05/26/2006 GREENE TN EMERGENCY MNGR
A FEW TREES DOWN NORTH OF THE CHUCKEY AREA. REPORTED BY
THE DIRECTOR OF EMERGENCY SERVICES FOR GREENE COUNTY.
0455 PM TSTM WND DMG 10 N CHUCKY 36.36N 82.69W
05/26/2006 GREENE TN EMERGENCY MNGR
A FEW TREES DOWN AROUND THE CEDAR LANE AREA. REPORTED BY
THE DIRECTOR OF EMERGENCY SERVICES FOR GREENE COUNTY.
0455 PM TSTM WND DMG CLEVELAND 35.18N 84.87W
05/26/2006 BRADLEY TN UTILITY COMPANY
FROM 455 TO 505 PM EDT...A FEW TREES AND POWERLINES
DOWNED IN THE SOUTHERN PORTIONS OF CLEVELAND. REPORTED BY
CLEVELAND UTILITIES.
&&
FERRELLLocal storm report, Jun 1, 2:19 PM EST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
319 PM EDT THU JUN 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM TSTM WND DMG 3 NW HAYESVILLE 35.08N 83.86W
05/27/2006 CLAY NC DEPT OF HIGHWAYS
SEVERAL LARGE TREES...TREE TOPS AND LIMBS DOWNED ACROSS
ROADS IN THE FIRES CREEK AREA. REPORTED BY THE NORTH
CAROLINA DEPARTMENT OF TRANSPORTATION.
&&
FERRELLLocal storm report, Jun 1, 2:21 PM EST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
321 PM EDT THU JUN 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG RED BANK 35.11N 85.29W
05/31/2006 HAMILTON TN UTILITY COMPANY
FEW TREES AND POWER LINES DOWN BETWEEN RED BANK AND
SIGNAL MTN. REPORTED BY ELECTRIC POWER BOARD.
0630 PM TSTM WND DMG 4 NE SIGNAL MOUNTAIN 35.17N 85.29W
05/31/2006 HAMILTON TN LAW ENFORCEMENT
TREE DOWN IN WALDEN. REPORTED BY DISPATCH.
0645 PM TSTM WND DMG ROCKWOOD 35.87N 84.68W
05/31/2006 ROANE TN UTILITY COMPANY
NUMEROUS TREES AND POWER LINES DOWN ACROSS THE SOUTH HALF
OF THE COUNTY. REPORTED BY VOLUNTEER ELECTRIC.
&&
MEPThunderstorm Wind, Hamilton
- When
- June 1, 6:50 PM EST to 7:00 PM EST
- Where
- Hamilton County, Chattanooga
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 35.050, -85.283
A few trees down in East Ridge area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Oklahoma, June 1 to 30, 2006$151 million · 48 events
- Drought in Texas, June 1 to 30, 2006$60 million · 6 events
- Flash Flooding and Hail in Maryland, June 1, 2006$670,000 · 50 kt wind · 10 events
- Lightning Strike in New Jersey, June 1, 2006$1.0 million · 1 event
- Flash Flooding and Flood in Texas, June 1 to 2, 2006$600,000 · 9 events
- Flash Flood and Lightning Strike in West Virginia, June 1, 20066 injured · $50,000 · 2 events
- Damaging Wind and Lightning Strike in West Virginia, June 1, 2006$305,000 · 50 kt wind · 2 events
- Flash Flooding and Flood in Massachusetts, June 1, 2006$117,000 · 50 kt wind · 11 events
- Damaging Wind in Missouri, June 1, 20061 injured · $71,000 · 56 kt wind · 1 event
- Flash Flooding and Hail in Tennessee, June 1, 2006$52,000 · 1 in hail · 6 events
- Flash Flooding and Damaging Winds in Ohio, June 1, 2006$40,000 · 50 kt wind · 7 events
- Lightning Strike in Maine, June 1, 2006$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515519.